Texas, 2006

Flash Flood in Texas, August 30, 2006

August 30, 2006 · NWS EPZ · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 30, 3:57 AM MST, 7 hours 3 minutes earlier.

Area forecast discussion, Aug 30, 3:57 AM MST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
457 AM MDT WED AUG 30 2006

.SYNOPSIS...
A QUIETER WEATHER PATTERN HAS SETTLED ACROSS THE AREA FOR THE END
OF THE WEEK. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS WITH TEMPERATURES RUNNING
NEAR NORMAL. ON SATURDAY A STRONG COLD FRONT WILL MOVE ACROSS THE
AREA AND DROP OUR TEMPERATURES BELOW NORMAL AND INCREASE OUR
CHANCES FOR RAIN. RAIN CHANCES AND BELOW NORMAL TEMPERATURES WILL
CONTINUE INTO THE FIRST PART OF NEXT WEEK.

&&

.DISCUSSION...
MOISTURE CONTINUES TO LURK IN THE AREA...BUT FOR NOW THE BULK OF
IT WILL REMAIN TO THE SOUTH OF THE CWA. WEAK RIDGING WILL BUILD
IN FROM EAST TEXAS AND THAT WILL HELP STEER SOME OF THE MOISTURE
FURTHER NORTH IN WESTERN NEW MEXICO. IVE KEPT MOST PLACES WITH
ISOLATED POPS TODAY AND TOMORROW EXCEPT OUT WEST AND IN THE
MOUNTAINS. WITH LESS MOISTURE AND CLOUD COVER WE WILL SEE OUR
AFTERNOON HIGHS TODAY AND FRIDAY NEAR NORMAL. ON SATURDAY WE WILL
BEGIN TO SEE A CHANGE IN OUR WEATHER WITH A LITTLE TASTE OF FALL.
A STRONG BACK DOOR COLD FRONT WILL MOVE ACROSS THE AREA ON
SATURDAY. RIGHT NOW THERE ARE SOME DIFFERENCES IN TIMING WITH THE
MODELS...THE ETA IS FASTER THAN THE GFS...BUT ALL THE MODELS
AGREE THAT NOT ONLY WILL WE SEE TEMPERATURES UP TO TEN DEGREES
BELOW NORMAL...BUT WE WILL ALSO SEE AN INCREASED CHANCE FOR RAIN.
AS A SIDE NOTE THE CURRENT FORECAST TRACK OF HURRICANE JOHN JUST
OFF THE WEST COAST OF MEXICO WILL MOVE IT UP CLOSE TO BAJA AND
THEN TURN IT WEST AWAY FROM THE COAST. THE LATEST FORECAST MODELS
HAVE TRENDED THE SYSTEM FURTHER NORTH AND EAST SO IT WILL NEED TO
BE SOMETHING TO KEEP AN EYE ON. WITH A FRONT DROPPING DOWN ON
SATURDAY WHAT WE DONT NEED IS A BUNCH OF MOISTURE COMING UP OFF
OF JOHN AND OVER RUNNING THE SURFACE FRONT TO GIVE US A LOT OF
RAIN.

A QUICK LOOK AT THE EXTENDED FORECAST DOESNT SHOW ANY GREAT
CHANGES AS WE WILL CONTINUE TO SEE BELOW NORMAL TEMPERATURES FOR
THE FIRST PART OF NEXT WEEK WITH A CONTINUED SLIGHT CHANCE FOR
RAIN.

&&

.AVIATION...VALID 30/12Z-31/12Z...
GENERALLY VFR CONDITIONS EXCEPT FOR MVFR CIG/VSBY IN WIDELY
SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. POTENTIAL FOR
OUTFLOW WIND GUSTS UP TO 35 KTS THIS EVENING. SEE LATEST TAF AND
TWB PRODUCTS FOR UPDATED DETAILS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 89  68  90  68  92 /  10  20  10  20  20
SIERRA BLANCA TX        84  62  87  65  91 /  10  20  10  20  20
LAS CRUCES              88  67  89  66  92 /  10  20  10  20  20
ALAMOGORDO              90  63  88  65  95 /  10  20  10  20  20
CLOUDCROFT              68  46  71  46  73 /  30  20  30  20  30
TRUTH OR CONSEQUENCES   86  64  85  65  91 /  10  20  10  20  20
SILVER CITY             83  59  85  60  86 /  30  20  30  20  30
DEMING                  88  65  89  65  92 /  30  20  30  20  20
LORDSBURG               89  65  91  65  92 /  30  20  30  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

15
Hazardous weather outlook, Aug 30, 10:42 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1142 AM MDT WED AUG 30 2006

NMZ022>025-030>032-TXZ055-056-311745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1142 AM MDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL DEVELOP
THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY PRODUCE HEAVY
RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW
LYING AREAS AND ROADS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL BE
POSSIBLE THROUGH FRIDAY WITH A FEW STORMS PRODUCING HEAVY
RAINFALL. A COLD FRONT MAY ENHANCE SHOWERS AND THUNDERSTORMS FOR
THE WEEKEND...DIMINISHING SOME FOR THE FIRST PART OF NEXT WEEK.
SHOULD WIDESPREAD HEAVY RAIN OCCUR...FLOODING ALONG
ARROYOS...DRAINAGES AND LOW LYING AREAS MAY BECOME A POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.

LUNDEEN

The radar

The El Paso radar (KEPZ), 45 km away, was scanning. The volume nearest the first event began at 17:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, El Paso

When
August 30, 11:00 AM MST to 11:30 AM MST
Where
El Paso County, El Paso
Reported by
TRAINED SPOTTER
Coordinates
31.769, -106.235 (the zone’s center; the record gives no point)

Significant street flooding was reported in northeast El Paso.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531781.